Alert archive / Indiana / Gale Warnings in 2012
Gale Warning 17, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Apr 20, 2012, 4:17 AM EDT. It took effect at Apr 20, 2012, 11:00 AM EDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2012, 4:17 AM EDT (08:17 UTC)
- In effect from
- Apr 20, 2012, 11:00 AM EDT
- Expired
- Apr 21, 2012, 1:00 AM EDT
- In force
- 14 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
040 WHUS73 KIWX 200817 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 417 AM EDT FRI APR 20 2012 LMZ043-046-201630- /O.NEW.KIWX.GL.W.0017.120420T1500Z-120421T0200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 417 AM EDT FRI APR 20 2012 ...GALE WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM EDT THIS EVENING. * WINDS: BECOMING NORTH AND INCREASING TO 25 KNOTS BY THIS AFTERNOON WITH GUSTS TO 35 KNOTS. * WAVES: BUILDING TO 5 TO 10 FEET THIS AFTERNOON...AND TO 8 TO 12 FEET TONIGHT. A SMALL CRAFT ADVISORY WILL BE NEEDED FOLLOWING THE GALE WARNING AS HAZARDOUS WAVE HEIGHTS WILL PERSIST INTO SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
220 WHUS73 KIWX 201456 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1056 AM EDT FRI APR 20 2012 LMZ043-046-202300- /O.CON.KIWX.GL.W.0017.120420T1500Z-120421T0200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1056 AM EDT FRI APR 20 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. * WINDS: BECOMING NORTH AND INCREASING TO 25 KNOTS THIS AFTERNOON WITH GUSTS TO 35 KNOT GALES. * WAVES: BUILDING TO 5 TO 10 FEET THIS AFTERNOON...AND TO 8 TO 12 FEET TONIGHT. A SMALL CRAFT ADVISORY WILL BE NEEDED FOLLOWING THE GALE WARNING AS HAZARDOUS WAVE HEIGHTS WILL PERSIST INTO SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
151 WHUS73 KIWX 201949 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 349 PM EDT FRI APR 20 2012 LMZ043-046-210200- /O.CON.KIWX.GL.W.0017.000000T0000Z-120421T0200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 349 PM EDT FRI APR 20 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. * WINDS: NORTH TO 25 KNOTS WITH GUSTS TO 35 KNOT GALES. * WAVES: 8 TO 12 FEET TONIGHT. A SMALL CRAFT ADVISORY WILL BE NEEDED FOLLOWING THE GALE WARNING AS HAZARDOUS WAVE HEIGHTS WILL PERSIST INTO SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
106 WHUS73 KIWX 210148 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 948 PM EDT FRI APR 20 2012 LMZ043-046-210500- /O.EXT.KIWX.GL.W.0017.000000T0000Z-120421T0500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 948 PM EDT FRI APR 20 2012 ...GALE WARNING NOW IN EFFECT UNTIL 1 AM EDT SATURDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 1 AM EDT SATURDAY. * WINDS: NORTH GALES TO 35 KNOTS. * WAVES: 8 TO 12 FEET TONIGHT. A SMALL CRAFT ADVISORY WILL BE NEEDED FOLLOWING THE GALE WARNING AS HAZARDOUS WAVE HEIGHTS WILL PERSIST INTO SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
785 WHUS73 KIWX 210511 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 111 AM EDT SAT APR 21 2012 LMZ043-046-211315- /O.EXP.KIWX.GL.W.0017.000000T0000Z-120421T0500Z/ /O.NEW.KIWX.SC.Y.0038.120421T0511Z-120421T1900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 111 AM EDT SAT APR 21 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON. THE GALE WARNING IS NO LONGER IN EFFECT. * WINDS: NORTH WINDS TO 20 KNOTS WITH GUSTS TO 30 KNOTS OVERNIGHT. NORTH WINDS 10 TO 15 KNOTS ON SATURDAY. * WAVES: 8 TO 12 FEET OVERNIGHT. 5 TO 8 FEET DURING THE DAY ON SATURDAY...SUBSIDING TO 3 TO 4 FEET BY MID AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Apr 20, 1:35 AM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Apr 20, 1:35 AM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 135 AM EDT FRI APR 20 2012 .AVIATION... LOW END LLWS EVENT ADDRESSED THIS AM PER GUIDANCE AND SECOND GAGE VWP ALREADY SRLY TO 50KTS. PRIMARY FOCUS ON POSTFNTL SHRA/ASSOCD FUEL ALT CIGS ANTICIPATED MIDDAY INTO KSBN AND LATER THIS AFTN AT KFWA AS NERN IL SFC LOW/TRIPLE PT TRACKS NEWD INTO SRN LWR MI BY LATE AM...SLOWLY DRAGGING TRAILING FNTL BAND EWD THROUGH NRN IN. LACK OF SIG MSTR DEPTH AND INSTABILITY TO PRECLUDE TSRA MENTION. GRTR MIXED LYR DEPTH AWAY FM SFC LOW TRACK AT KFWA FOR HIR GUST POTNL. && .SHORT TERM... WARM FRONT WILL CONTINUE TO LIFT NORTH THIS EVENING IN RESPONSE TO APPROACHING SHORT WAVE. ENTIRE CWA WILL BE IN WARM SECTOR OVERNIGHT WITH LITTLE FOCUS FOR PRECIPITATION EXCEPT POSSIBLY FAR NORTHWEST. BEST FORCING ARRIVES FRIDAY MORNING NORTHWEST ALONG COLD FRONT. MOISTURE AND LIFT RATHER MEAGER BUT MODELS IN AGREEMENT ON NARROW AREA OF LIFT RIGHT ALONG AND JUST BEHIND FRONT WITH INCREASED THETA E. QPF CONTINUES TO DECREASE WITH EACH MODEL RUN AND ONLY EXPECTING A QUARTER INCH OR LESS MOST AREAS...LESS THAN HPC EXPECTED QPF TOTALS. SPC 4KM WRF MODELING TODAYS CONVECTION RATHER WELL AND HAVE USED THIS ALONG WITH NAM12 FOR TIMING ADJUSTMENTS TO FORECAST. HAVE OPTED TO REMOVE EARLY EVENING POPS FAR NORTH AND NORTHWEST WITH FRONT NORTH BUT KEPT A LOW CHANCE LATE TONIGHT WITH APPROACH OF COLD FRONT. CANNOT RULE OUT AN ISOLATED SEVERE STORM FRIDAY AFTERNOON IN THE SOUTHEAST AS HEATING AHEAD OF FRONT AND LOWER 50 DEWPOINTS LEAD TO STEEPENING LOW LEVEL LAPSE RATES AND MUCAPE IN THE 500-1000 J/KG RANGE. SOUTHWESTERLY FLOW WILL INCREASE TO 45 TO 50 KT SO ISOLATED STRONG TO SEVERE WIND GUSTS POSSIBLE. DRYING AND SUBSIDENCE INDICATED TO QUICKLY MOVE IN FRIDAY NIGHT WITH MUCH COOLER AIR. SOME CONCERNS FOR PATCHY FROST EARLY SATURDAY MORNING BUT MODELS LOOK TO KEEP A LIGHT GRADIENT AND POSSIBLY SOME LINGERING CLOUDS SO WILL NOT INTRODUCE MENTION WITH THIS PACKAGE. KEPT TEMPS ABOVE GUIDANCE TONIGHT WITH WARM FRONT NORTH AND WINDS EXPECTED TO KEEP ATMOSPHERE WELL MIXED ALONG WITH INCREASING CLOUDS WEST. RATHER LARGE TEMPERATURE GRADIENT EXPECTED ACROSS CWA ON FRIDAY WITH FRONT PASSING AREA. SOUTHEAST LIKELY TO REACH LOWER TO MID 70S WHILE FAR NW MAY SEE FALLING TEMPS WITH LAKE INFLUENCE POST FRONTAL. FRIDAY NIGHT TEMPS STILL A LITTLE TRICKY WITH AMOUNT OF CLOUDS AND DECOUPLING BUT MID TO UPPER 30S CURRENTLY EXPECTED. && .LONG TERM... SATURDAY THROUGH THURSDAY...AN UPPER LEVEL TROF WILL DRIFT EAST EARLY IN THE PERIOD AS AN UPPER LEVEL RIDGE AMPLIFIES OVER THE WESTERN HALF OF THE CONUS. FAVOR A BLEND OF GFS ENSEMBLES AND THE BULK OF THE CANADIAN GEM ENSEMBLES OVER THE ECMWF. THE 12Z ECMWF OPERATION RUN APPEARS TOO FAR WEST WITH THE DEVELOPMENT OF THE UPPER LOW IN LIEU OF THE 00Z RUN. HAVE REMOVED RAIN CHANCES SATURDAY MORNING GIVEN GENERAL MODEL CONSENSUS SUPPORTING A FASTER SOLUTION WITH SUBSIDENCE FOLLOWING CLOSELY BEHIND THE UPPER TROF. HAVE ADDED AREAS OF FROST SATURDAY NIGHT GIVEN PARTLY CLOUDS SKIES AND A NORTHEAST FETCH OF COLD CANADIAN AIR. SOME FREEZING TEMPERATURES ARE POSSIBLE AT LEAST AT THE LOCALLY COLDER SPOTS FOR FAR SOUTHEAST LOWER MICHIGAN EXTENDING INTO FAR NORTHERN INDIANA AND EXTREME NW OHIO. COLD TEMPERATURES ARE EXPECTED SUNDAY WITH THE POTENTIAL FOR FROST AND FREEZING TEMPERATURES AGAIN SUNDAY NIGHT. THERE SHOULD BE A GRADUALLY WARMUP THROUGH THE SECOND HALF OF THE PERIOD AS THE UPPER LEVEL RIDGE SLOWLY BUILDS EAST. TEMPERATURES SHOULD RISE ABOVE NORMAL BY WEDNESDAY. KEPT THE ENTIRE PERIOD DRY BEING ON THE BACKSIDE OF THE UPPER LEVEL TROF AND AHEAD OF THE BUILDING RIDGE. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...LASHLEY LONG TERM...SKIPPER AVIATION...MURPHY
Hazardous weather outlook, Apr 19, 4:43 AM EDT, 23 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 443 AM EDT THU APR 19 2012 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-200845- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 443 AM EDT THU APR 19 2012 /343 AM CDT THU APR 19 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE TODAY...MAINLY ACROSS SOUTHERN LOWER MICHIGAN. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE FRIDAY. PATCHY FROST IS POSSIBLE LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-200845- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 443 AM EDT THU APR 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE TODAY. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE FRIDAY MORNING. HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.